Alert archive / Nevada / Red Flag Warnings in 2010

Red Flag Warning 10, NWS Reno, NV

August 17, 2010

NWS Reno, NV issued this red flag warning at Aug 17, 2010, 10:29 AM PDT. It took effect at Aug 18, 2010, 1:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 17, 2010, 10:29 AM PDT (17:29 UTC)
In effect from
Aug 18, 2010, 1:00 PM PDT
Expired
Aug 18, 2010, 9:00 PM PDT
In force
8 hr
Issued by
NWS Reno, NV

The text

As transmitted, in the capitals the NWS used until 2016.

929 
WWUS85 KREV 171729
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1029 AM PDT TUE AUG 17 2010

...GUSTY WINDS AND LOW HUMIDITY EXPECTED THIS AFTERNOON AND
EVENING...

.LOW PRESSURE OVER THE EASTERN PACIFIC WILL MOVE INTO NORTHERN
CALIFORNIA ON TODAY. THIS WILL WILL BRING AN INCREASE IN WINDS
AND VERY DRY AIR TO THE PORTIONS OF THE SIERRA AND NORTHWEST
NEVADA.

THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE THE
POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS.

CAZ273-NVZ450-180530-
/O.NEW.KREV.FW.W.0010.100818T2000Z-100819T0400Z/
/O.CON.KREV.FW.W.0009.100817T2000Z-100818T0800Z/
MONO-EASTERN ALPINE COUNTIES-WESTERN NEVADA SIERRA FRONT-
1029 AM PDT TUE AUG 17 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON UNTIL
1 AM PDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE
WESTERN NEVADA SIERRA FRONT...MONO AND EASTERN ALPINE COUNTIES...

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM PDT WEDNESDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA SIERRA FRONT
...MONO AND EASTERN ALPINE COUNTIES...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT WEDNESDAY. 

* AFFECTED AREA: FIRE ZONE 273 MONO-EASTERN ALPINE COUNTIES...
  FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT. 

* WIND TODAY: SOUTHWEST TO WEST WINDS WILL INCREASE TO 15 TO 25
  MPH WITH GUSTS AS HIGH AS 40 MPH LATE THIS AFTERNOON INTO EARLY
  WEDNESDAY MORNING. SIERRA RIDGE GUSTS IN ALPINE COUNTY WILL
  REACH 70 MPH AND 60 MPH IN MONO COUNTY THIS EVENING.

* WIND WEDNESDAY: WINDS WILL DECREASE WEDNESDAY MORNING THEN
  INCREASE AGAIN TO 15 TO 20 MPH WITH GUSTS TO 35 MPH WEDNESDAY
  AFTERNOON AND EVENING.

* HUMIDITY: AFTERNOON HUMIDITY WILL DROP TO 5 TO 10 PERCENT WITH
  POOR OVERNIGHT RECOVERY. HUMIDITY WILL NOT RISE ABOVE 20 PERCENT
  FOR MANY MID SLOPE LOCATIONS UNTIL EARLY WEDNESDAY MORNING.

* IMPACTS: THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$

CAZ272-180530-
/O.EXA.KREV.FW.W.0009.100817T2000Z-100818T0800Z/
GREATER LAKE TAHOE AREA-
1029 AM PDT TUE AUG 17 2010

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON UNTIL 1 AM
PDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE TAHOE BASIN
AND VICINITY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON UNTIL 1 AM
PDT WEDNESDAY.

* AFFECTED AREA: FIRE ZONE 272 GREATER LAKE TAHOE AREA.

* WIND: SOUTHWEST TO WEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH
  GUSTS AS HIGH AS 35 MPH LATE THIS AFTERNOON INTO EARLY WEDNESDAY
  MORNING. SIERRA RIDGE GUSTS WILL REACH 70 MPH BY TUESDAY EVENING.

* HUMIDITY: AFTERNOON HUMIDITY WILL DROP TO 10 TO 15 PERCENT WITH
  POOR OVERNIGHT RECOVERY. HUMIDITY WILL NOT RISE ABOVE 25 PERCENT
  FOR MANY MID SLOPE LOCATIONS UNTIL EARLY WEDNESDAY MORNING.

* IMPACTS: THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$

CAZ270-278-NVZ458-180530-
/O.CON.KREV.FW.W.0009.100817T2000Z-100818T0600Z/
SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY-
NORTHERN WASHOE COUNTY-
1029 AM PDT TUE AUG 17 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR
NORTHEASTERN CALIFORNIA AND FAR NORTHWESTERN NEVADA...

* AFFECTED AREA: FIRE ZONE 270 SURPRISE VALLEY CALIFORNIA...
  FIRE ZONE 278 EASTERN LASSEN COUNTY...FIRE ZONE 458 NORTHERN 
  WASHOE COUNTY. 

* WIND: SOUTHWEST TO WEST WINDS WILL INCREASE TO 15 TO 20 MPH
  WITH GUSTS AS HIGH AS 35 MPH THIS AFTERNOON AND EVENING. 
  WINDS WILL SLOWLY DIMINISH LATE THIS EVENING. 

* HUMIDITY: AFTERNOON HUMIDITY WILL DROP TO 5 TO 10 PERCENT 
  WITH POOR OVERNIGHT RECOVERY TONIGHT. 

* IMPACTS: THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  LIKELY CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$

CAZ271-180400-
/O.CON.KREV.FW.W.0009.100817T2000Z-100818T0400Z/
WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA-
EASTERN NEVADA COUNTIES-
1029 AM PDT TUE AUG 17 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR
NORTHEAST CALIFORNIA...

* AFFECTED AREA: FIRE ZONE 271 WESTERN LASSEN-EASTERN 
  PLUMAS-EASTERN SIERRA-EASTERN NEVADA COUNTIES. 

* WIND: SOUTHWEST TO WEST WINDS WILL INCREASE TO 10 TO 20 MPH
  WITH GUSTS AS HIGH AS 35 MPH THIS AFTERNOON AND EVENING. 

* HUMIDITY: AFTERNOON HUMIDITY WILL TO 10 TO 15 PERCENT WITH 
  POOR OVERNIGHT RECOVERY TONIGHT. 

* IMPACTS: THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  LIKELY CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$


HTTP://WEATHER.GOV/RENO
6 follow-up statements
395 
WWUS85 KREV 172312
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
412 PM PDT TUE AUG 17 2010

...GUSTY WINDS AND LOW HUMIDITY TO CONTINUE THIS AFTERNOON AND
EVENING...

.LOW PRESSURE MOVING INTO SOUTHERN OREGON WILL BRING GUSTY WINDS
AND VERY DRY AIR TO PORTIONS OF THE SIERRA AND NORTHWEST NEVADA
THE REST OF TODAY THROUGH TONIGHT. WINDS WILL DIMINISH WEDNESDAY
MORNING THEN INCREASE AGAIN WEDNESDAY AFTERNOON AND EVENING MAINLY
ALONG THE WESTERN NEVADA SIERRA FRONT AND PORTIONS OF MONO COUNTY.

THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE THE
POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS.

CAZ273-NVZ450-180900-
/O.CON.KREV.FW.W.0009.000000T0000Z-100818T0800Z/
/O.CON.KREV.FW.W.0010.100818T2000Z-100819T0400Z/
MONO-EASTERN ALPINE COUNTIES-WESTERN NEVADA SIERRA FRONT-
412 PM PDT TUE AUG 17 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 1 AM PDT WEDNESDAY
FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA SIERRA
FRONT...MONO AND EASTERN ALPINE COUNTIES...

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM PDT
WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA
SIERRA FRONT...MONO AND EASTERN ALPINE COUNTIES...

* AFFECTED AREA: FIRE ZONE 273 MONO-EASTERN ALPINE COUNTIES... 
  FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT.

* WIND TODAY: SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS AS HIGH
  AS 40 MPH. SIERRA RIDGE GUSTS IN ALPINE COUNTY WILL REACH 70 MPH
  AND 60 MPH IN MONO COUNTY THIS EVENING.

* WIND WEDNESDAY: WINDS WILL DECREASE WEDNESDAY MORNING THEN 
  INCREASE AGAIN TO 15 TO 20 MPH WITH GUSTS TO 35 MPH WEDNESDAY 
  AFTERNOON AND EVENING.

* HUMIDITY: AFTERNOON HUMIDITY OF 5 TO 10 PERCENT WITH POOR
  OVERNIGHT RECOVERY. HUMIDITY WILL NOT RISE ABOVE 20 PERCENT FOR
  MANY MID SLOPE LOCATIONS UNTIL EARLY WEDNESDAY MORNING.

* IMPACTS: THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$

CAZ270-278-NVZ458-180600-
/O.CON.KREV.FW.W.0009.000000T0000Z-100818T0600Z/
SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY-
NORTHERN WASHOE COUNTY-
412 PM PDT TUE AUG 17 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTHEASTERN
CALIFORNIA AND FAR NORTHWESTERN NEVADA...

* AFFECTED AREA: FIRE ZONE 270 SURPRISE VALLEY CALIFORNIA... 
  FIRE ZONE 278 EASTERN LASSEN COUNTY...FIRE ZONE 458 NORTHERN 
  WASHOE COUNTY.

* WIND: SOUTHWEST TO WEST 15 TO 20 MPH WITH GUSTS AS HIGH AS 35
  MPH THIS AFTERNOON AND EVENING. WINDS WILL SLOWLY DIMINISH LATE
  THIS EVENING.

* HUMIDITY: AFTERNOON HUMIDITY OF 5 TO 10 PERCENT WITH POOR
  OVERNIGHT RECOVERY TONIGHT.

* IMPACTS: THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  LIKELY CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$

CAZ271-180400-
/O.CON.KREV.FW.W.0009.000000T0000Z-100818T0400Z/
WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA-
EASTERN NEVADA COUNTIES-
412 PM PDT TUE AUG 17 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTHEAST CALIFORNIA...

* AFFECTED AREA: FIRE ZONE 271 WESTERN LASSEN-EASTERN PLUMAS- 
  EASTERN SIERRA-EASTERN NEVADA COUNTIES.

* WIND: SOUTHWEST TO WEST 10 TO 20 MPH WITH GUSTS AS HIGH AS 35
  MPH THIS AFTERNOON AND EVENING.

* HUMIDITY: AFTERNOON HUMIDITY OF 10 TO 15 PERCENT WITH POOR
  OVERNIGHT RECOVERY TONIGHT.

* IMPACTS: THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  LIKELY CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$

CAZ272-180800-
/O.CON.KREV.FW.W.0009.000000T0000Z-100818T0800Z/
GREATER LAKE TAHOE AREA-
412 PM PDT TUE AUG 17 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 1 AM PDT WEDNESDAY
FOR GUSTY WINDS AND LOW HUMIDITY FOR THE TAHOE BASIN AND
VICINITY...

* AFFECTED AREA: FIRE ZONE 272 GREATER LAKE TAHOE AREA.

* WIND: SOUTHWEST TO WEST WINDS 15 TO 25 MPH WITH GUSTS AS HIGH
  AS 35 MPH LATE THIS AFTERNOON INTO EARLY WEDNESDAY MORNING.
  SIERRA RIDGE GUSTS WILL REACH 70 MPH THIS EVENING.

* HUMIDITY: AFTERNOON HUMIDITY OF 10 TO 15 PERCENT WITH POOR
  OVERNIGHT RECOVERY. HUMIDITY WILL NOT RISE ABOVE 25 PERCENT FOR
  MANY MID SLOPE LOCATIONS UNTIL EARLY WEDNESDAY MORNING.

* IMPACTS: THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$


HTTP://WEATHER.GOV/RENO
338 
WWUS85 KREV 180401
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
901 PM PDT TUE AUG 17 2010

...GUSTY WINDS AND LOW HUMIDITY TO CONTINUE OVERNIGHT IN SOME
AREAS AND INCREASE AGAIN OVER THE SIERRA FRONT AND THE SIERRA
SOUTH OF LAKE TAHOE WEDNESDAY AFTERNOON...

.LOW PRESSURE MOVING INTO SOUTHERN OREGON WILL BRING GUSTY WINDS
AND VERY DRY AIR TO PORTIONS OF THE SIERRA AND NORTHWEST NEVADA
OVERNIGHT AND WEDNESDAY. WINDS WILL DIMINISH WEDNESDAY
MORNING THEN INCREASE AGAIN WEDNESDAY AFTERNOON AND EVENING
MAINLY ALONG THE WESTERN NEVADA SIERRA FRONT AND PORTIONS OF MONO
COUNTY.

THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE THE
POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS.

CAZ270-278-NVZ458-180515-
/O.CAN.KREV.FW.W.0009.000000T0000Z-100818T0600Z/
SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY-
NORTHERN WASHOE COUNTY-
901 PM PDT TUE AUG 17 2010

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY
FOR NORTHEASTERN CALIFORNIA AND FAR NORTHWESTERN NEVADA...

 GUSTY SOUTHWEST WINDS HAVE EASED LATE THIS EVENING WHILE HUMIDITIES
HAVE GRADUALLY INCREASED. THE RED FLAG WARNING HAS BEEN ALLOWED TO
EXPIRE AS A RESULT. HOWEVER...GUSTY WINDS UP TO 35 MPH WILL
CONTINUE FROM THE MIDSLOPES TO THE RIDGES OVERNIGHT INTO
WEDNESDAY.



$$

CAZ271-180515-
/O.CAN.KREV.FW.W.0009.000000T0000Z-100818T0400Z/
WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA-
EASTERN NEVADA COUNTIES-
901 PM PDT TUE AUG 17 2010

...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY FOR
NORTHEAST CALIFORNIA...

GUSTY SOUTHWEST WINDS HAVE EASED LATE THIS EVENING WHILE HUMIDITIES
HAVE GRADUALLY INCREASED. THE RED FLAG WARNING HAS BEEN ALLOWED TO
EXPIRE AS A RESULT. HOWEVER...GUSTY WINDS UP TO 35 MPH WILL
CONTINUE FROM THE MIDSLOPES TO THE RIDGES OVERNIGHT INTO
WEDNESDAY.



$$

CAZ273-NVZ450-181615-
/O.CON.KREV.FW.W.0009.000000T0000Z-100818T0800Z/
/O.CON.KREV.FW.W.0010.100818T2000Z-100819T0400Z/
MONO-EASTERN ALPINE COUNTIES-WESTERN NEVADA SIERRA FRONT-
901 PM PDT TUE AUG 17 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 1 AM PDT WEDNESDAY
FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA SIERRA
FRONT...MONO AND EASTERN ALPINE COUNTIES...
...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM PDT
WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA
SIERRA FRONT...MONO AND EASTERN ALPINE COUNTIES...

* AFFECTED AREA: FIRE ZONE 273 MONO-EASTERN ALPINE COUNTIES... 
  FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT.

* WIND TODAY: SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS AS HIGH 
  AS 40 MPH. SIERRA RIDGE GUSTS IN ALPINE COUNTY WILL REACH 70 
  MPH AND 60 MPH IN MONO COUNTY THIS EVENING. 

* WIND WEDNESDAY: WINDS WILL DECREASE WEDNESDAY MORNING THEN 
  INCREASE AGAIN TO 15 TO 20 MPH WITH GUSTS TO 35 MPH WEDNESDAY 
  AFTERNOON AND EVENING.

* HUMIDITY: AFTERNOON HUMIDITY OF 5 TO 10 PERCENT WITH POOR 
  OVERNIGHT RECOVERY. HUMIDITY WILL NOT RISE ABOVE 20 PERCENT 
  FOR MANY MID SLOPE LOCATIONS UNTIL EARLY WEDNESDAY MORNING.

* IMPACTS: THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$

CAZ272-180800-
/O.CON.KREV.FW.W.0009.000000T0000Z-100818T0800Z/
GREATER LAKE TAHOE AREA-
901 PM PDT TUE AUG 17 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 1 AM PDT WEDNESDAY
FOR GUSTY WINDS AND LOW HUMIDITY FOR THE TAHOE BASIN AND
VICINITY...

* AFFECTED AREA: FIRE ZONE 272 GREATER LAKE TAHOE AREA.

* WIND: SOUTHWEST TO WEST WINDS 15 TO 25 MPH WITH GUSTS AS HIGH 
  AS 35 MPH LATE THIS AFTERNOON INTO EARLY WEDNESDAY MORNING. 
  SIERRA RIDGE GUSTS WILL REACH 70 MPH THIS EVENING.

* HUMIDITY: AFTERNOON HUMIDITY OF 10 TO 15 PERCENT WITH POOR 
  OVERNIGHT RECOVERY. HUMIDITY WILL NOT RISE ABOVE 25 PERCENT 
  FOR MANY MID SLOPE LOCATIONS UNTIL EARLY WEDNESDAY MORNING.

* IMPACTS: THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$


HTTP://WEATHER.GOV/RENO
758 
WWUS85 KREV 180753
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1253 AM PDT WED AUG 18 2010

...GUSTY WINDS AND LOW HUMIDITY EXPECTED AGAIN OVER THE SIERRA FRONT
AND THE SIERRA SOUTH OF LAKE TAHOE THIS AFTERNOON AND EVENING...

.LOW PRESSURE MOVING INTO SOUTHERN OREGON WILL BRING GUSTY WINDS
AND VERY DRY AIR TO PORTIONS OF THE SIERRA AND NORTHWEST NEVADA
TODAY. WINDS WILL DIMINISH THIS MORNING THEN INCREASE AGAIN
THIS AFTERNOON AND EVENING MAINLY ALONG THE WESTERN NEVADA SIERRA
FRONT AND PORTIONS OF MONO COUNTY.

THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE THE
POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS.

CAZ273-NVZ450-182000-
/O.EXP.KREV.FW.W.0009.000000T0000Z-100818T0800Z/
/O.CON.KREV.FW.W.0010.100818T2000Z-100819T0400Z/
MONO-EASTERN ALPINE COUNTIES-WESTERN NEVADA SIERRA FRONT-
1253 AM PDT WED AUG 18 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE
WESTERN NEVADA SIERRA FRONT...MONO AND EASTERN ALPINE COUNTIES....

...RED FLAG WARNING WILL EXPIRE AT 1 AM PDT EARLY THIS MORNING
FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA SIERRA
FRONT...MONO AND EASTERN ALPINE COUNTIES...

* AFFECTED AREA: FIRE ZONE 273 MONO-EASTERN ALPINE COUNTIES... 
  FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT.

* WIND TODAY: WINDS WILL DECREASE THIS MORNING THEN INCREASE AGAIN
  TO 15 TO 20 MPH WITH GUSTS TO 35 MPH THIS AFTERNOON AND
  EVENING.

* HUMIDITY: AFTERNOON HUMIDITY OF 5 TO 10 PERCENT WITH POOR
  OVERNIGHT RECOVERY. 

* IMPACTS: THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.  

&&

$$

CAZ272-180900-
/O.EXP.KREV.FW.W.0009.000000T0000Z-100818T0800Z/
GREATER LAKE TAHOE AREA-
1253 AM PDT WED AUG 18 2010

...RED FLAG WARNING WILL EXPIRE AT 1 AM PDT EARLY THIS MORNING
FOR GUSTY WINDS AND LOW HUMIDITY FOR THE TAHOE BASIN AND
VICINITY...

THE RED FLAG WARNING WILL EXPIRE AT 1 AM PDT EARLY THIS MORNING.
WINDS HAVE DECREASED ACROSS THE TAHOE BASIN. HUMIDITY WILL REMAIN
LOW THROUGH THE EARLY MORNING HOURS...WITH MID SLOPE RECOVERIES IN
THE 15 TO 20 PERCENT RANGE.

$$


HTTP://WEATHER.GOV/RENO
797 
WWUS85 KREV 181058
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
358 AM PDT WED AUG 18 2010

...GUSTY WINDS AND LOW HUMIDITY EXPECTED AGAIN OVER THE SIERRA
FRONT AND THE SIERRA SOUTH OF LAKE TAHOE THIS AFTERNOON AND
EVENING...

.LOW PRESSURE MOVING INTO THE NORTHERN CALIFORNIA COAST WILL BRING
GUSTY WINDS TO THE REGION AGAIN TODAY. VERY DRY AIR REMAINS IN
PLACE AND HUMIDITIES WILL FALL THE 5 TO 10 PERCENT RANGE AGAIN
TODAY. WINDS WILL INCREASE ALONG THE SIERRA FRONT INTO MONO COUNTY
BY LATE THIS AFTERNOON.

THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE THE
POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS.

CAZ273-NVZ450-190000-
/O.CON.KREV.FW.W.0010.100818T2000Z-100819T0400Z/
MONO-EASTERN ALPINE COUNTIES-WESTERN NEVADA SIERRA FRONT-
358 AM PDT WED AUG 18 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE
WESTERN NEVADA SIERRA FRONT...MONO AND EASTERN ALPINE COUNTIES....

* AFFECTED AREA: FIRE ZONE 273 MONO-EASTERN ALPINE COUNTIES... 
  FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT.

* WIND TODAY: SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 25
  MPH WITH GUSTS 35 TO 40 MPH THIS AFTERNOON AND EVENING.

* HUMIDITY: AFTERNOON HUMIDITY OF 5 TO 10 PERCENT WITH POOR OVERNIGHT
  RECOVERY.

* IMPACTS: THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$

HTTP://WEATHER.GOV/RENO
600 
WWUS85 KREV 182316
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
416 PM PDT WED AUG 18 2010

...GUSTY WINDS AND LOW HUMIDITY TO CONTINUE OVER THE WESTERN
NEVADA SIERRA FRONT INTO MONO COUNTY NORTH OF BRIDGEPORT THIS
AFTERNOON AND EVENING...

.LOW PRESSURE MOVING INTO THE REGION WILL CONTINUE TO BRING GUSTY
WINDS TO THE SIERRA FRONT THE REST OF THIS AFTERNOON AND EVENING.
VERY DRY AIR REMAINS IN PLACE WITH HUMIDITIES GENERALLY IN THE
SINGLE DIGITS AND LOWER TEENS.

THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE THE
POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS ALONG THE WESTERN
NEVADA SIERRA FRONT INTO MONO COUNTY NORTH OF BRIDGEPORT.

CAZ273-NVZ450-190400-
/O.CON.KREV.FW.W.0010.000000T0000Z-100819T0400Z/
MONO-EASTERN ALPINE COUNTIES-WESTERN NEVADA SIERRA FRONT-
416 PM PDT WED AUG 18 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA SIERRA
FRONT...MONO AND EASTERN ALPINE COUNTIES....

* AFFECTED AREA: FIRE ZONE 273 MONO-EASTERN ALPINE COUNTIES... 
  FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT.

* WIND TODAY: SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS 35
  TO 40 MPH THIS AFTERNOON AND EVENING.

* HUMIDITY: AFTERNOON HUMIDITY OF 5 TO 10 PERCENT IN ZONE 450 AND
  10-15 PERCENT IN ZONE 273 NORTH OF BRIDGEPORT.

* IMPACTS: THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$


HTTP://WEATHER.GOV/RENO
159 
WWUS85 KREV 190355
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
855 PM PDT WED AUG 18 2010

CAZ273-NVZ450-190500-
/O.EXP.KREV.FW.W.0010.000000T0000Z-100819T0400Z/
MONO-EASTERN ALPINE COUNTIES-WESTERN NEVADA SIERRA FRONT-
855 PM PDT WED AUG 18 2010

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA SIERRA
FRONT...MONO AND EASTERN ALPINE COUNTIES....

THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. 

WINDS HAVE DECREASED BELOW RED FLAG CRITERIA THIS
EVENING...HOWEVER GUSTS OF 2O TO 25 MPH ARE POSSIBLE THROUGH 11
PM.


$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Aug 17, 2:57 AM PDT, 7 hours 32 minutes earlier.

Area forecast discussion, Aug 17, 2:57 AM PDT, 7 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
257 AM PDT TUE AUG 17 2010

.SHORT TERM...
THE ONLY SIGNIFICANT CHANGES TO THE SHORT TERM GRIDS WERE TO EDGE
UP WINDS FOR FIRE ZONE 271 FOR THE UPGRADE TO RED FLAGS (SEE FIRE
DISCUSSION) AND TO COOL DOWN LOWS WEDNESDAY AND THURSDAY NIGHT FOR
SOME AREAS.

THE BREAKDOWN OF THE UPPER RIDGE TODAY ALONG WITH A VERY DRY AIRMASS
WILL MAKE THE MAIN STORY FIRE WEATHER (WINDS AND RH) FOR TODAY
THROUGH WEDNESDAY. SEE THE FIRE DISCUSSION BELOW FOR MORE.

OTHER THAN FIRE WEATHER CONCERNS...THE SHORT TERM FORECAST IS FAIRLY
UNEVENTFUL. IT WILL BE BREEZY AND A BIT COOLER FOR FAR WESTERN
NEVADA AND EASTERN CALIFORNIA TODAY AS THE UPPER TROUGH COOLS THE
ATMOSPHERE DOWN...WITH COOLER CONDITIONS WAITING UNTIL WEDNESDAY
FOR THE EASTERN ZONES AS THE UPPER RIDGE KICKS OFF TO THE EAST BY
THEN. WEDNESDAY...HIGHS WILL TOP OUT WITHIN A FEW DEGREES EITHER
SIDE OF AVERAGE WITH CONTINUED BREEZY CONDITIONS BY AFTERNOON.

ONE THING OF NOTE IS THAT I COOLED DOWN LOWS WEDNESDAY AND THURSDAY
NIGHTS WITH VERY DRY AIR AND LIGHTER WINDS MOVING IN. LOWS WILL BE
SOLIDLY IN THE 30S FOR THE SIERRA VALLEYS...WITH A FEW OF THE
COLDEST SPOTS (TRUCKEE/MARTIS VALLEY...MEYERS...BRIDGEPORT TO NAME
A FEW) LIKELY TO FALL BRIEFLY TO BETWEEN 29 AND 32 DEGREES DURING
THE LATE NIGHT AND EARLY MORNING HOURS. FOLKS IN THE TYPICALLY
COLDER SIERRA VALLEYS SHOULD TAKE PRECAUTIONS WITH SENSITIVE PLANTS.
SNYDER

.LONG TERM...FRIDAY THROUGH MONDAY...
MEDIUM RANGE MODELS ARE IN GENERALLY FAIR AGREEMENT THIS FORECAST
CYCLE. OVERALL THE OPERATIONAL GFS...ITS ENSEMBLE MEMBERS AND THE
CANADIAN ALL SHOW A LONG WAVE TROF DEVELOPING OFF THE WEST COAST
LATE FRIDAY INTO SATURDAY THEN SWINGING INLAND LATE SATURDAY INTO
SUNDAY. FLAT RIDGE STARTS TO REBUILD BY LATE MONDAY. ECMWF IS A
LITTLE SLOWER WITH THE RIDGE DEVELOPMENT LATE IN THE FORECAST BUT IS
IN GOOD AGREEMENT UP TO THAT POINT. ONE INTERESTING FEATURE IS A
SHORT WAVE EMBEDDED IN WSW FLOW AHEAD OF THE MAIN TROF THAT MOVES
ACROSS THE AREA FRIDAY NIGHT. THIS IS SHOWN IN BOTH THE GFS AND
ECMWF. THIS COULD BE A BIT PROBLEMATIC AS THESE FEATURES SOMETIMES
INDUCE NOCTURNAL TSTMS. FOR NOW AM NOT CONVINCED IT WILL BE STRONG
ENOUGH TO PRODUCE CONVECTION FRIDAY NIGHT...SO WILL LEAVE IT OUT OF
THE FORECAST.

OVERALL...THE LONG WAVE TROF WILL BRING DRY SW FLOW FOR SATURDAY
THEN SOME COOLING FOR SUNDAY AS THE TROF AXIS SWINGS THROUGH. ALSO
LIKELY TO SEE GUSTY WINDS SATURDAY AND LOW RH VALUES. BUMPED WINDS
UP FOR A SATURDAY JUST A BIT. KEPT FORECAST DRY THROUGH THE EXTENDED
PERIOD BUT DID LOWER TEMPS A FEW DEGREES SUNDAY AND BUMPED OVERNIGHT
LOWS DOWN SUNDAY NIGHT. RH RECOVERIES COULD INCREASE DUE TO THE
LOWER TEMPS SUNDAY NIGHT AS WELL. MLF
&&

.AVIATION...
CONTINUED VFR CONDITIONS EXPECTED AT TAF SITES THROUGH THE NEXT 36
HOURS. BIGGEST CONCERN TODAY WILL BE GUSTY AFTERNOON AND EVENING
WINDS. WESTERLY WIND GUSTS AT KRNO SHOULD INCREASE TO BETTER THAN 30
KTS AFTER 17/23 UTC. KTRK WILL GUSTS TO NEAR 25 KTS AND POSSIBLY
HIGHER AT TIMES FROM THE WEST AS WELL. KTVL WINDS SHOULD INCREASE
FROM THE SOUTH WITH GUSTS AROUND 22-25 KTS AS WELL. MLF
&&

.FIRE WEATHER...
NO SIGNIFICANT CHANGES TO FORECAST REASONING AS BOTH THE 17/00 UTC
NAM AND GFS LINE UP THE JET SIMILARLY THIS AFTERNOON AND EVENING
OVER THE NRN PORTION OF THE FORECAST AREA. INCREASED PRESSURE
GRADIENT ALONG WITH H700 FLOW AROUND 25 KTS AND POSITION OF JET
ALOFT SHOULD BOOST WINDS ACROSS THE NORTH JUST ENOUGH TO GET SOME
AREAS OF ZONE 271 TO GUST BETTER THAN 30 MPH FOR A PERIOD OF TIME
LATE THIS AFTERNOON AND EARLY THIS EVENING. HAVE THUS OPTED TO
UPGRADE WATCH TO A WARNING THERE...BUT IT WILL BE THE MOST MARGINAL
ZONE TODAY. BEST CHANCES FOR WINDS TOPPING 30 MPH IN THE ZONE WILL
BE THE SIERRA VALLEY...MORE EXPOSED AREAS OF WESTERN LASSEN COUNTY
AND ALONG THE EXTREME EAST SIDE OF THE ZONE. FURTHER SOUTH AND EAST
SHOULD BE A MORE SOLID HIT AS INCREASED THERMAL GRADIENT HELPS
INCREASE GUSTS ALONG THE SIERRA FRONT SOUTH INTO MONO COUNTY.

NEXT QUESTION IS WINDS FOR WEDNESDAY. WHILE TEMPS WILL BE A BIT
LOWER...THERE WILL STILL BE A BIT OF A THERMAL GRADIENT HELPING
BOOST WINDS ALONG THE SIERRA FRONT. MOST JET SUPPORT WILL EXIT THE
AREA. SO THINK THE WINDS WILL BE JUST A BIT STRONGER THAN A TYPICAL
ZEPHYR...ALTHOUGH THIS IS NOT REALLY A ZEPHYR SITUATION AS IT IS
MORE POST-FRONTAL. WITH LOWER TEMPS THE RH MAY BE UP JUST A BIT BUT
THERE IS ALSO SOME DRY AIR MOVING INTO THE RGN. BEST CHANCES FOR ANY
ZONE TO REACH LOW END CRITERIA WOULD BE 450 AND NORTHERN 273. WILL
LEAVE IT TO THE DAY SHIFT TO EVALUATE THIS AS CONFIDENCE IS NOT VERY
HIGH. MLF
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...LAKE WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 5 AM PDT
     WEDNESDAY FOR NVZ002.

     RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS
     EVENING NVZ458.

     RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 1 AM PDT WEDNESDAY
     NVZ450.

     LAKE WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS
     EVENING NVZ004.

CA...     LAKE WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 5 AM PDT
     WEDNESDAY CAZ071-072.

     RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS
     EVENING CAZ270-278.

     RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 1 AM PDT WEDNESDAY
     CAZ273.

     RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS
     EVENING CAZ271.

&&

HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Aug 17, 6:14 AM PDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
614 AM PDT TUE AUG 17 2010

CAZ070>073-NVZ001>005-180115-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
614 AM PDT TUE AUG 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

GUSTY WINDS AND LOW HUMIDITY ARE EXPECTED THIS AFTERNOON AND
EVENING AS A LOW PRESSURE SYSTEM MOVES ACROSS THE NORTHERN SIERRA
AND NORTHERN NEVADA. AS A RESULT...A RED FLAG WARNING IS IN EFFECT
FOR MUCH OF NORTHEAST CALIFORNIA AND NORTHWEST NEVADA. PLEASE
REFER TO WWUS85 KREV RNORFWREV FOR FURTHER DETAILS ON THE CRITICAL
FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE LOW PRESSURE SYSTEM IS EXPECTED TO MOVE TO THE EAST WEDNESDAY
AND THURSDAY...RESULTING IN LOWER WIND SPEEDS AND GRADUALLY
INCREASING HUMIDITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

O'HARA

HTTP://WEATHER.GOV/RENO

Nearby

Red Flag Warnings in Nevada, 2010Red Flag Warnings in California, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.